Alert archive / Mississippi / River Flood Advisories in 2015
River Flood Advisory 13, NWS Jackson, MS
NWS Jackson, MS issued this river flood advisory at Apr 1, 2015, 11:20 AM CDT for Madison Parish, Tensas Parish, Louisiana; Claiborne County, Jefferson County, Warren County, Mississippi. It took effect at Apr 1, 2015, 1:00 PM CDT. It was in force for 34 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 1, 2015, 11:20 AM CDT (16:20 UTC)
- In effect from
- Apr 1, 2015, 1:00 PM CDT
- Expired
- Apr 2, 2015, 11:18 PM CDT
- In force
- 34 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Madison Parish, LA, Tensas Parish, LA, Claiborne County, MS, Jefferson County, MS, Warren County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 107 km from the middle of the area, began a volume at 16:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River at Vicksburg (VCKM6).
- Action stage
- 35 ft
- Minor stage
- 43 ft
- Moderate stage
- 46 ft
- Major stage
- 50 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07289000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
134
WGUS84 KJAN 011620
FLSJAN
FLOOD ADVISORY
NATIONAL WEATHER SERVICE JACKSON, MS
1120 AM CDT WED APR 1 2015
...The National Weather Service in Jackson has issued a Flood
Advisory for the Mississippi River...
Mississippi River At Vicksburg affecting Madison...Tensas...
Claiborne...Jefferson and Warren Counties/Parishes
LAC065-107-MSC021-063-149-022220-
/O.NEW.KJAN.FL.Y.0013.150401T1800Z-150403T0418Z/
/VCKM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1120 AM CDT WED APR 1 2015
The National Weather Service in Jackson has issued a
* Flood Advisory for
The Mississippi River At Vicksburg.
* until Thursday evening.
* At 10:00 AM Wednesday the stage was 42.9 feet.
* Flood stage is 43.0 feet.
* Forecast...The river is cresting and will remain very close to flood
stage over the next 24 hours and then will begin to slowly fall.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Thu Fri Sat Crest Time Date
Lower Mississippi River
Vicksburg 43 42.9 Wed 10 AM 43.0 42.8 42.4 Cresting
&&
LAT...LON 3193 9129 3227 9105 3277 9123 3278 9101
3226 9086 3187 9114
$$1 follow-up statement
676
WGUS84 KJAN 011637
FLSJAN
FLOOD ADVISORY
NATIONAL WEATHER SERVICE JACKSON, MS
1137 AM CDT WED APR 1 2015
...The Flood Advisory is cancelled for the Mississippi River...
Mississippi River At Vicksburg affecting Madison...Tensas...
Claiborne...Jefferson and Warren Counties/Parishes
LAC065-107-MSC021-063-149-011707-
/O.CAN.KJAN.FL.Y.0013.000000T0000Z-150403T0418Z/
/VCKM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1137 AM CDT WED APR 1 2015
The Flood Advisory is cancelled for
The Mississippi River At Vicksburg.
* until Thursday evening.
* At 11:00 AM Wednesday the stage was 43.0 feet.
* Flood stage is 43.0 feet.
* Forecast...A warning is being issued and thus the advisory
is being cancelled.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Thu Fri Sat Crest Time Date
Lower Mississippi River
Vicksburg 43 43.0 Wed 11 AM 43.0 42.8 42.4 M M
&&
LAT...LON 3193 9129 3227 9105 3277 9123 3278 9101
3226 9086 3187 9114
$$What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood advisory went out at Apr 1, 10:41 AM CDT, 39 minutes earlier.
Area forecast discussion, Apr 1, 10:41 AM CDT, 39 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1041 AM CDT WED APR 1 2015 .UPDATE... LOW CLOUDS WILL MOVE LINGER INTO THE EARLY AFTERNOON BEFORE BETTER MIXING AIDS IN CLOUDS LIFTING EARLY THIS AFTERNOON AFTER 18Z. GLOBAL MODELS INDICATE INCREASING CHANCES OF SOME SHOWERS/STORMS ALONG/N OF I-20 CORRIDOR TODAY DUE TO UPPER S/WV MOVING TOWARDS THE AREA THROUGH CENTRAL TEXAS AS UPPER RIDGE SLOWLY BUILDS THROUGH AND E OF THE REGION. EXPECT INCREASING ISENTROPIC LIFT TO AID IN SHOWERS AND SOME STORMS POSSIBLE AFTER 18Z TODAY...WITH ARW INDICATING MORE CHANCES FOR STORMS IN N/NE MS AFTER 21Z. HRRR IS NOT INDICATING AS MUCH ACTIVITY AS GLOBAL GUIDANCE SO LOWERED POPS ALONG/N OF I-20 BUT DUE TO SOME WEAKENING CAPPING AND GOOD ISENTROPIC LIFT...POPS/WX WILL BE SIMILAR TO PREVIOUS FORECAST. DUE TO SOME STEEP LAPSE RATES/EFFECTIVE BULK SHEAR AROUND 10-20KTS...WOULD NOT BE SURPRISED IN A STRONG STORM OR SO. BUT WITH HRRR BACKING OFF ON ACTIVITY AND SOME CAPPING LINGERING INTO THE AFTERNOON...KEPT HWO CLEAR. TEMPS LOOK GOOD AS WE WILL MIX OUT SOME OF THE CLOUDS AND WARM NICELY. ADJUSTED HOURLY TEMPS/DEWPOINTS ACCORDING TO CURRENT TRENDS. REST OF THE FORECAST IS ON TRACK. /DC/ && .AVIATION...MVFR/IFR CONDITIONS PREVAIL AT MOST TAF SITES THIS MORNING AS LOW CLOUDS HAVE SPREAD NORTH ACROSS THE AREA. EXPECT THE STRATUS TO LIFT THROUGH THE MORNING WITH MOST TAF SITES BECOMING VFR BY EARLY AFTERNOON. EXPECT MOSTLY VFR CONDITIONS THIS AFTERNOON...BUT THERE COULD BE AN ISOLATED SHOWER OR THUNDERSTORM MAINLY NORTH OF I-20 WHICH WILL BRING BRIEF IFR/MVFR CONDITIONS TO GLH/GWO/GTR. THE WINDS WILL MAINLY BE OUT OF THE SOUTH-SOUTHWEST AT 5-8KTS THROUGH THE AFTERNOON INTO THE EVENING HOURS. /15/ && .PREV DISCUSSION... /ISSUED 348 AM CDT WED APR 1 2015/ DISCUSSION...TODAY THROUGH THURSDAY NIGHT...CHANCES FOR SHOWERS AND STORMS REMAIN IN THE FORECAST TODAY INTO TONIGHT...PARTICULARLY ACROSS MY NORTH. THIS WILL BE AS A RESULT OF A SHORTWAVE... CURRENTLY MOVING EAST ACROSS NORTHERN MEXICO INTO SOUTHERN TEXAS. THIS TROUGH WILL WEAKEN AS IT APPROACHES AND PUSHES THROUGH THE LOWER MISSISSIPPI RIVER VALLEY LATER TODAY INTO TONIGHT. AHEAD OF THE SHORTWAVE...RIDGING BUILDING EAST THROUGH THE REGION WILL CAUSE THE BOUNDARY PLAGUING THE NORTHERN HALF OF THE CWA TO LIFT NORTH AND OUT OF THE FORECAST AREA. DESPITE THE TROUGH WEAKENING AS IT APPROACHES AND MOVES THROUGH THE CWA...WITH A WARM MOIST AND UNSTABLE AIRMASS OVER THE REGION...IT'LL STILL BE ABLE TO SPARK SOME CONVECTION OVER PORTIONS OF THE REGION TODAY...WITH SOME ACTIVITY LINGERING INTO THIS EVENING BEFORE FINALLY DISSIPATING. WHILE STORMS AREN'T EXPECTED TO BE AS VIGOROUS AS THOSE OBSERVED ON TUESDAY...WITH SOME MID-LEVEL LAPSE RATES STILL RESIDING OVER THE REGION...I CAN'T RULE OUT THAT AN INTENSE STORM COULD YIELD SOME HAIL AND GUSTY WINDS. THAT SAID...BASED OFF FORECAST SOUNDINGS...IT LOOKS TO BE AN UPHILL BATTLE FOR SUCH CONVECTION AS A LOW-LEVEL CAP LOOKS TO BE PRESENT ACROSS THE FORECAST AREA FOR MUCH OF THE DAY...IN ADDITION TO THE BEFORE MENTIONED INCREASED RIDGING BUILDING THROUGH THE REGION. DUE TO THE CURRENT LOW CONFIDENCE IN SUCH STORMS...I'LL LEAVE THE HWO CLEAR FOR THE TODAY PERIOD. WARM HUMID CONDITIONS WILL CONTINUE ON THURSDAY. ONCE AGAIN...THE RESULT OF DAYTIME HEATING IN THIS AIRMASS...COUPLED WITH A DISTURBANCE ALOFT TRAVERSING THE FORECAST AREA IN ZONAL FLOW ALOFT...WILL CAUSE SOME CONVECTION TO DEVELOP ACROSS A LARGER PORTION OF THE FORECAST AREA...COMPARED TO RECENT DAYS. /19/ FRIDAY THROUGH TUESDAY...AT THE BEGINNING OF THE PERIOD MID LEVEL ZONAL FLOW WITH SURFACE SOUTHERLY FLOW AND WIDESPREAD 60S DEWPOINTS WILL HAVE ALREADY BEEN IN PLACE FOR SOME TIME WITH STRONG CAPPING INVERSION AT H85. NICE MID LEVEL WAVE WILL BEGIN MOVING OUT OF THE ROCKIES INTO THE PLAINS AS SURFACE LOW PRESSURE AND ASSOCIATED COLD FRONT TAKE SHAPE FROM NW AR TO N TX. CONVECTION WILL BE SLOW TO DEVELOP OVER THE AREA AHEAD OF THE BOUNDARY...BUT INCREASING LOW LEVEL WIND FIELDS AND MOISTURE ADVECTION SHOULD BE AS SUCH BY AFTERNOON TO WASH AWAY THE CAP AND ALLOW A LINE OF STORMS TO DEVELOP IN CLOSE PROXIMITY TO THE FRONTAL BOUNDARY. GFS/EC HAVE BACKED OFF THE CONVECTIVE INDICES A BIT THIS RUN...ONLY SHOWING ABOUT 1500-2000 J/KG OF CAPE. THIS PROBABLY OWING TO THE DEPTH OF LOW LAYER WARM AIR. NEVERTHELESS...H7-H5 LAPSE RATES STILL LOOK GOOD AT 7-7.5 C/KM AND 25-30 VERTICAL TOTALS. DEEP LAYER SHEAR STILL LOOKS GOOD WITH 50+ KNOTS OVER NORTH MS AND INCREASING THROUGH THE DAY. SPEAKING OF NORTH MS...WITH THE AFOREMENTIONED SHEAR AND TIME OPTIMIZED FOR BEST UTILIZATION OF THE AMBIENT CAPE...THAT AREA SHOULD HAVE THE GREATEST POTENTIAL FOR SEVERE WEATHER WITH DAMAGING WINDS AND HAIL BEING THE MAIN THREAT. FRONT LOOKS TO PUSH RAPIDLY SE AND OUT OF THE AREA OVERNIGHT ALLOWING MID LEVEL SHORTWAVE RIDGING AND SURFACE HIGH PRESSURE WITH A COOLER AIRMASS TO MOVE IN SATURDAY. FAST PACED ZONAL FLOW PATTERN WILL PUSH THE FAIR WEATHER MAKER EAST BY SUNDAY ALLOWING SOUTHERLY FLOW TO DEVELOP AS OLD FRONTAL BOUNDARY PUSHES NORTH AS A WARM FRONT BY AFTERNOON. SOUTHERLY FLOW UP AND OVER THE BOUNDARY WILL ALLOW ISENTROPICALLY INDUCED SHOWERS TO BREAK OUT SUNDAY AFTERNOON AND CONTINUE THROUGH MONDAY UNTIL THE BOUNDARY LIFTS OUT OF THE AREA. /26/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 80 63 83 65 / 19 14 24 10 MERIDIAN 80 61 82 63 / 20 14 21 14 VICKSBURG 81 64 84 65 / 18 14 27 11 HATTIESBURG 84 64 84 64 / 8 10 16 8 NATCHEZ 81 64 83 65 / 10 12 25 10 GREENVILLE 78 63 81 66 / 29 28 44 14 GREENWOOD 79 62 81 65 / 29 26 41 14 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && DC/15/19/26
Hazardous weather outlook, Apr 1, 4:31 AM CDT, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 431 AM CDT WED APR 1 2015 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 020945- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 431 AM CDT WED APR 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING WIND GUSTS OF 60 MPH OR GREATER AND QUARTER SIZE HAIL OR LARGER...WILL BE POSSIBLE FRIDAY AFTERNOON GENERALLY ALONG AND NORTH OF HIGHWAY 84. THE GREATEST POTENTIAL FOR THESE SEVERE WEATHER CONDITIONS WILL EXIST NORTH OF A BASTROP LOUISIANA TO LOUISE TO SHUQUALAK MISSISSIPPI LINE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=5) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION FRIDAY. 26 && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 11:39 AM CDT | River Flood Warning | JAN | Madison, Tensas | 40 hr |
| Mar 31, 7:38 PM CDT | Special Weather Statement | JAN | Scott | 22 min |
| Mar 31, 7:45 PM CDT | Severe Thunderstorm Warning | JAN | Newton, Scott | 20 min |
Nearby
River Flood Advisories in Mississippi, 2015River Flood Advisories in Louisiana, 2015Every river flood advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.